Home Menopause Forum My Menopause Symptoms & Solutions

Motion symptoms

I’ve been suffering with feeling that my head is constantly in motion. Having had a similar experience 3 years ago and numerous tests with ENT and specialist who ruled out labyrinthitus, vertigo and menieres eventually after 5 months the symptoms stopped. It was believed that the symptoms were hormonal and due to coming off the contraceptive pill after 25 years.

Could this be related to my hormones? Any suggestions?

The prospect of having these symptoms which apparently are very similar to vertigo for the next 5 months and going around circles with ENT and tests is quite daunting.

Tagged:

Comments

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Brookie66

    Thank you for writing into Live Better with Menopause.

    Dizziness can be a tricky symptom as it's vital the GP/health provider ensures there are no other causes. At least you have seen ENT and have ruled out the most obvious signs of dizziness. But that was 3 years ago. Have you discussed this with your GP since? All new episodes should be discussed with your GP.

    However dizziness is common during menopause too. How old are you? What other symptoms do you have? Any hot flushes/night sweats, poor sleep, aching joints, low mood, anxiety? Are you taking any prescribed medications?

    Let us know and we can discuss menopause in more detail.

    But I would also discuss this with your GP too.


    We look forward to hearing from you.

    Best wishes

    Diane Porterfield Bourne.

  • Brookie66Brookie66 Posts: 6

    Unfortunately my GP has said they really don’t know what the cause of my constant dizziness is and due to the COVID and long waiting list for ENT have suggested I go private. This is disappointing as my dizziness may not be related to my ears, so this is quite frustrating.

    I don’t suffer with hot flushes or night sweats, but I don’t sleep well and having aching joints, particularly my shoulder and neck and due to lack of sleep my mood is low and this is affecting my eyes and concentration.

    I am currently taking Betahistine prescribed by my GP. I have also just started taking Menopace.

    Any suggestions or further help would be greatly appreciated.

  • Djdros52Djdros52 Posts: 29 ✭✭

    Hi Brooke 66,

    I unfortunately have been dealing with that motioning feeling as well. I am 53 years old, postmenopausal, and lived 2020 in ENT office. I have inner ear issues but they don't think it's really the cause. They don't really know what causes mine either, and I even went to therapy called bodies and balance. This helped a bit for they gave me some exercises to do at home. I hope you get to the bottom of it. If your like me, I now have to do everything slow with fear of falling from dizziness. Best wishes and hope you feel better soon.

    Djdros52

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Brookie66

    Thank you for getting in touch. It's really important to check all avenues, especially related to dizziness. Has your medication helped? A little or not at all?

    Can I ask how old you are? If you are in your 40's onwards then menopause is definitely worth considering. You are taking over the counter herbal preparations when maybe you should be considering HRT?

    If taking HRT improved this, even a little then I would suggest Oestrogen deficiency maybe the cause or a contributing factor to your symptoms.

    Many people fear HRT; I don't. I prescribe it and understand that it's beneficial for many women but it is a personal choice and also dependant on your personal health. However HRT improves mood, sleep, emotional well being and many more symptoms too.

    Food for thought...

    I look forward to hearing from you.

    Best wishes

    Diane Porterfield Bourne.

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Djdros52

    Dizziness can be really debilitating and severely impact on your life, especially acute episodes. I had this briefly before I started on HRT but I don't experience this anymore.

    What do they think the cause is?

    I know we have spoken before but are you taking HRT?

    Best wishes

    Diane Porterfield Bourne.

  • Djdros52Djdros52 Posts: 29 ✭✭

    Diane porterfield -Bourne,

    Good morning, no I am not on hrt but on busperone for anxiety. I did not think hrt was given to people who are postmenopausal as it has been 4 year's since I had a menstrual cycle. I get hot flashes but no sweat. But these other crazy symptoms are a nucense. Especially the dizziness and motioning feeling. Would hrt help this as well? I know you said you had it briefly.

  • Brookie66Brookie66 Posts: 6

    I’m thinking the same and wondering if HRT may help with this terrible floating/dizziness which is quite debilitating. It’s now affecting my eyes and I feel absolutely drained all the time despite exercising every day. I don’t suffer with night sweats, but have had the occasional hot flush but thankfully not too bad. I know when I went to ENT previously I was given all kind of tests and nothing was flagged that it was an issue with my ears. I did Epley and Brandt Daroff maneovers for months thinking I’d got vertigo. I’m now taking Menopace which are vitamins/supplements for the menopause but sadly after nearly 2 weeks of taking these I don’t feel any better.

  • Djdros52Djdros52 Posts: 29 ✭✭

    Brooke66,

    Hello, you mentioned you were taking supplements called menopace. What is this good for and where do you get it? If you don't mind me asking 😊

    Djdros52

  • Brookie66Brookie66 Posts: 6

    Hello, you can buy Menopace from most chemists or online. They are a supplement to help with your teeth, skin, hair, bones and many other areas related to the menopause. I’ve not seen a great benefit having taken these for the last two weeks though 😩

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Djdros52

    You can have HRT at any point your health provider thinks it would benefit your health.

    I have prescribed it to women in their 60's, 70's and 80's who have been post menopausal for many years.

    If you are post menopausal you will be deficient in hormones anyway.

    When I had my dizziness I didn't think it was related to menopause as my symptoms were very mild but now I'm on HRT I have no dizziness, less migraines and all the other symptoms have gone. It's well worth discussing with your doctor and see what they suggest.

    Keep us posted.

    Best weishes

    Diane Porterfield Bourne.

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Brookie66

    If ENT have checked you out and can't find an ENT cause to your dizziness then it could well be related to menopause. Replacing hormones would demonstrate if the deficiency was causing your dizziness symptoms. If you are having the occasional hot flush then again the most obvious reason would be related to menopause.

    Over the counter Medications may help some women but the only medications that are proven to help is HRT from your health provider.

    If you did want to discuss HRT in more detail, please let me know but I do think it's worth talking to your doctor.

    I look forward to hearing from you.

    Best wishes

    Diane Porterfield Bourne.

  • Mary78Mary78 Posts: 30 ✭✭

    Thank you for this discussion ladies, it seems like it's not just me - it's terrible! I get something I can only refer to as 'feeling fuzzy'...it's a combination of dizziness, headache and vertigo? I mentioned this to my GP a couple months back but never realised this could be related to the menopause.

  • Blanka_CBlanka_C Posts: 406 Community Admin

    Hi @Mary78 , there's a quite similar discussion about the 'fuzzy' feeling you're referring to, I'll now tag you so you can have a good read as it's full of tips! :)

  • MenopauseorjustmeMenopauseorjustme Posts: 433 Menopause Nurse Practitioner

    @Mary78

    Hello Mary. I hope you are feeling a bit better. Do you still have your vertigo symptoms? Have you mentioned menopause to your GP? Dizziness is quite a common sign of low Oestrogen as I screen for this before I do a consultation. However; it isn't widely discussed so many health professionals don't know low hormones can cause this too.

    If HRT is something you are considering chat to your GP and discuss if its the right thing for you.

    Keep us posted.


    Best wishes

    Diane Porterfield Bourne.

  • Brookie66Brookie66 Posts: 6

    Hello, my vertigo symptoms haven’t gone away (now had them since 12th January). I tried HRT for 2 months, but this didn’t ease my symptoms, so I’ve stopped taking this now. I have been seen by ENT, but they aren’t sure what the problem is and I am waiting for an appointment to have an MRI scan. I have found that laying on my back with my legs raised up against the wall for 5 minutes each day has helped to ease the constant floating symptoms. I’ll keep you all posted with my progress.

  • Blanka_CBlanka_C Posts: 406 Community Admin

    Thank you @Diane Porterfield-Bourne, I didn't know dizziness / vertigo can be linked to hormones. Might explain why I feel dizzy before and during my period! I've seen my doctor about this before but always been told it's not connected...


    @Brookie66, thank you for the update, so sorry to hear you're still dealing with vertigo and that HRT didn't help ease your symptoms. I know @Diane Porterfield-Bourne can answer any questions on HRT as well if you ever need a professional to chat to. I'm not a healthcare professional myself, but my mother used to experience vertigo quite often and I remember she used to do specific exercises that seemed to help a little?

    Keep us posted, I hope you'll get the support you need soon and you'll feel better soon! x

Sign In or Register to comment.